Withdrawing from medication.

Discussion in 'Therapy and Medication' started by Evo_L, Dec 2, 2007.

  1. Evo_L

    Evo_L Well-Known Member

    I am going to withdraw from my medication, I've been on citalopram for about 7 months and I've noticed no beneficial effects at all. The only effects I've noticed is that I've found it really hard to control my weight and I feel really hungry all the time (some people report the exact opposite of this and it is listed in the side effects).

    I took up heavy smoking too as a result of the medication too, sounds really stupid I know, but for some reason I found I enjoyed cigarettes far too much on these.

    So, no good effects from them noticed at all.

    When I have stopped taking medication abruptly in the past I have noticed going into very morbid episodes days after, I do not if I could attribute these to the medication or not as these seem to happen pretty much throughout my entire life.

    I've never withdrawn from citalopram before, so I'm not really clued into how it works.

    I have absolutely no desire to continue taking it as there are NO beneficial effects for myself.
     
  2. bunny

    bunny Staff Alumni

    i would suggest you get advice from your doctor before you stop taking it, they will be able to tell you how to reduce it properly lowering the risk of adverse side effects (i may be wrong but i think a sudden stop of some meds can cause the side effects to escalate)

    hopefully if your doctor will be able to suggest a different medication that might help, it can take a while to find the right meds for you, they may also suggest upping the dose of what youre on now, but if you really dont want that tell them so and explain why, they should listen
     
  3. Evo_L

    Evo_L Well-Known Member

    I've been on a few meds in the past, all very uneffective. I'm done with meds, I'm just going to continue positive reading and trying to forget about things.
     
  4. bunny

    bunny Staff Alumni

    i would still suggest you talk to your doctor so they can tell you how to come off properly, you dont have to take anything new, maybe they could even point you in a different direction
     
  5. Evo_L

    Evo_L Well-Known Member

    I disagree with your stance on medication. Having actually experienced it, I can say it offers me absolutely nothing at all.

    Can I say that?
     
  6. bunny

    bunny Staff Alumni

    ive also been on several medication with no good effect from it, but still, talk to your doctor before stopping it or it could cause you worse problems. like i said he doesnt have to give you more meds, but he might be able to point you to a therapist, or some reading that may help
     
  7. SadDude87

    SadDude87 Well-Known Member

    For some, withdrawl can be hell. I wanted to get off mirtazapine ASAP, so I went cold turkey. Hardest 2 months of my life without question. I thought the episodes I kept having was just me being depressed again (but worse)... but it wasn't and I got better.

    If you are going to go off it is reccomended to taper off gradually ... some people take up to 2 years to completely rid themselves of meds.

    The shit may aswell be heroin.